MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT AFP ASSAY; AFP IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT AFP ASSAY; AFP IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the discordant afp results is unknown.Siemens healthcare diagnostics is investigating.The ifu states in the warning section: "warning: the concentration of afp in a given specimen, as determined by assays from different manufacturers, can vary due to differences in assay methods and reagent specificity.The results reported by the laboratory to the physician must include the identity of the afp assay used.Values obtained with different afp assay methods cannot be used interchangeably.Before changing assay methods, the laboratory must do the following: for prenatal testing, the laboratory must establish a range of normal values for the new assay based on normal serum and amniotic fluid from pregnant women with a confirmed gestational age.For cancer management, the laboratory must perform additional testing to confirm baseline values for patients being serially monitored.United states federal law restricts this device to sale and distribution by or on the order of a physician, or to a clinical laboratory; and use is restricted to, by, or on the order of a physician.Use afp results only as part of the overall clinical evaluation of a patient.Do not use afp results as the only criterion for diagnosis." the ifu states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings.".
 
Event or Problem Description
A false high advia centaur xpt afp result was obtained for a patient sample.The patient was tested a month later for afp and the result was low.The patient sample was tested on an alternate method for confirmation and the result was low.It is unknown if patient treatment was prescribed or altered.There was no report of adverse health consequences due to the discordant afp results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2019-00019 on 02/08/2019.03/08/2019 additional information: for section e4 of the initial mdr report, the answer received is "no".The quality control (qc) and calibrations were within range at the time of the event.Service was not sent for the instrument because no other test issue was reported.The qc for all the other tests were acceptable for the customer.Based on limited information currently available in the complaint, siemens cannot evaluate any service intervention for probable cause of the questionable patient sample result.Siemens has made multiple attempts to gather information for an issue that occurred approximately six months prior without regional response.It could not be ruled out that a preanalytical sample variable contributed to the questionable initially high patient sample result.Since the issue was related to a singular patient sample result there is no indication that an instrument mechanical failure contributed to the questionable result.The instrument is performing within specifications.No further evaluation of the device is required.
 
Additional Manufacturer Narrative
The initial mdr 1219913-2019-00019 was filed on 08-feb-2019.The first supplemental report was filed on 02-apr-2019.Correction (18-feb-2022): the (initial) mdr had the incorrect date of 28-dec-2018 for the "date received by manufacturer" field.The correct date is 04-dec-2018.

Brand Name
ADVIA CENTAUR XPT AFP ASSAY
Common Device Name
AFP IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
e. walpole MA 02032
Manufacturer Contact
eiman sulieman
333 coney street
e. walpole, MA 02032
5086604603
MDR Report Key8323770
Report Number1219913-2019-00019
Device Sequence Number14042889
Product Code LOJ
UDI-Device Identifier00630414177335
UDI-Public00630414177335
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K020806
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2019
Device Model NumberN/A
Device Catalogue Number10309980
Device Lot Number041196
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2018
Supplement Date Received by Manufacturer03/08/2019
02/18/2022
Initial Report FDA Received Date02/08/2019
Supplement Report FDA Received Date04/02/2019
02/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale